Texas, 2025Damaging Winds in Texas, August 24, 2025
August 24, 2025 · NWS AMA · 3 events in 3 counties and zones
As a cool front dropped south into the combined Panhandles, showers and thunderstorms developed ahead of this in a warm and unstable airmass. Some of these storms brought hail with them as well as damaging wind gusts during the evening hours of August 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a cool front dropped south into the combined Panhandles, showers and thunderstorms developed ahead of this in a warm and unstable airmass. Some of these storms brought hail with them as well as damaging wind gusts during the evening hours of August 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 24, 4:55 PM CST, 1 hour 57 minutes earlier. Its key messages:
- Issued at 113 PM CDT Sun Aug 24 2025 -Daily rain chances throughout the coming week, where some areas could see flooding concerns due to heavy rainfall rates and repeated round of rainfall.
Area forecast discussion, Aug 24, 4:55 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
555 PM CDT Sun Aug 24 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 113 PM CDT Sun Aug 24 2025
-Daily rain chances throughout the coming week, where some areas
could see flooding concerns due to heavy rainfall rates and
repeated round of rainfall.
&&
.SHORT TERM...
(This evening through Monday night)
Issued at 113 PM CDT Sun Aug 24 2025
We continue to watch the potential for flooding due to heavy
rainfall starting later this evening into the overnight hours.
Although hi-res CAM model data in the last 24-36 hours have not
been in great accord, latest trends over the last 3-6 hours have
represented well the current satellite obs. These current obs
shows thunderstorms forming over the top of the H500 high, centered
in the Four Corners vicinity. As the complex of developing multi-
cell and linear complex of storms move ESE through CO and KS,
along with a second area of convection developing over the NM high
terrain and moving east, these areas will provide rain chance
starting around just before sunset and continuing into the
overnight period. The potential for heavy rainfall with these
thunderstorms is likely as our PWAT values from our 18Z RAOB data
for AMA is 1.24", which shows plenty of moisture to work with for
these thunderstorms. Also noting a LLJ of 30 kts to increase
around 06Z Monday morning, which could help prolong thunderstorm
activity. This could also help support more robust updrafts that
can form in the 25-30 kts 0-6 km shear where some storms could be
severe with large hail and damaging winds. But the main threat
continues to be the flooding threat, especially during the
overnight period. Given the current orientation of the main
steering flow on the periphery of the high, the majority of the
precipitation should be confined to areas well north of I-40 in
the northern combined Panhandles. But we will watch trends
closely. As the main H500 high shifts further southeast tomorrow,
with a more WNW H500 flow, additional diurnally driven showers
and thunderstorms will return to the Panhandles. Once again,
especially for areas that had received heavy rainfall the
previous night, flooding concerns will continue tomorrow as well.
High temperature tomorrow will feature a bit of a dichotomy due
to a stalled surface front. Highs will range from the upper 60s to
lower 70s in the northeastern combined Panhandles to mid and
upper 80s in the SW TX Panhandle.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 113 PM CDT Sun Aug 24 2025
With a relatively active low amplitude sinusoidal pattern across
the northern CONUS, and a broad H500 high centered across the
Texas Hill Country, a series of nearly daily diurnal convection
should develop over the NM/CO high terrain and move through the
Panhandles during the evening and overnight hours. With ample
moisture advection into the Panhandles and heavy rainfall expected
to continue, we will continue to monitor for flooding potential.
A front will move south dropping temperatures to well below
average in the 60s/70s before rebounding back into the 80s for
the remainder of the forecast period.
&&
.AVIATION...
(00Z TAFS)
Issued at 533 PM CDT Sun Aug 24 2025
A weather system is causing rain showers and thunderstorms in the
panhandles for the next several days with a moderate to high
chance of impacting all the terminals. For this evening the rain
showers and thunderstorms have a low to moderate chance of
impacting all terminals with slightly better odds at KGUY compared
to KDHT and KAMA. These thunderstorms will be capable of producing
heavy rainfall that can reduce conditions to IFR or worse during
their passage. Further, while the chance are very low a few of the
storms may become strong to severe with large hail and damaging
winds. Following the passage of this round of storms a calmer
period should setup for the mid to late morning hours of Monday.
There is a low chance that a low level MVFR cloud deck remains
behind in the northern panhandles impacting KGUY during this time.
A further round of rain showers and thunderstorms has a high
chance of forming for Monday evening with similar impacts to the
current storms. This is outside of the current TAF period so is
not reflected within the the TAFs for now.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&
SHORT TERM...29
LONG TERM....29
AVIATION...98
Hazardous weather outlook, Aug 24, 1:27 PM CST, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
227 PM CDT Sun Aug 24 2025
OKZ001>003-TXZ001>020-317-250900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
227 PM CDT Sun Aug 24 2025
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms are favored across the Oklahoma Panhandle and the
northern Texas Panhandle later this afternoon through tonight.
Heavy rain may result in localized flash flooding with these
thunderstorms. Some thunderstorms could also be severe for the
northern Panhandles with large hail and damaging winds possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorm chances continue through the rest of next week.
Flooding is the primary concern for areas that receive abundant
rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 24, 4:47 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
547 PM CDT Sun Aug 24 2025
TXZ005-242315-
Lipscomb TX-
547 PM CDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIPSCOMB COUNTY
THROUGH 615 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Higgins, or 10 miles east of Lipscomb, moving
southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Higgins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3608 10014 3628 10017 3629 10000 3609 10000
TIME...MOT...LOC 2247Z 335DEG 4KT 3622 10008
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SHSpecial weather statement, Aug 24, 5:12 PM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Amarillo TX
612 PM CDT Sun Aug 24 2025
TXZ005-010-242345-
Hemphill TX-Lipscomb TX-
612 PM CDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIPSCOMB AND
NORTHEASTERN HEMPHILL COUNTIES THROUGH 645 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Higgins, or 12 miles southeast of Lipscomb, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Higgins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3600 10019 3620 10017 3621 10000 3600 10000
TIME...MOT...LOC 2312Z 006DEG 10KT 3615 10007
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SHThunderstorm Wind, Hemphill
- When
- August 24, 6:52 PM CST
- Where
- Hemphill County, 9.55 mi E of Gageby
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.620, -100.160
The walls of a farm storage building were blown down and the metal roofing blown off. Nearby tree branches were broken off. About three power poles were broken as well.
Thunderstorm Wind, Gray
- When
- August 24, 8:23 PM CST
- Where
- Gray County, 9.62 mi W of Alanreed
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.230, -100.900
A few intermittent wind gusts occurred around 60 mph in the 15 minutes before the 82 mph wind gust occurred.
Thunderstorm Wind, Donley
- When
- August 24, 10:10 PM CST
- Where
- Donley County, 1.83 mi ESE of Howardwick
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 35.060, -100.890
A collapsing thunderstorm brought damaging winds to locations northeast of Howardwick. Irrigation pivots were blown over and a barn was damaged. Tree branches were also snapped and torn off of trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents and High Surf in Puerto Rico, August 24, 20253 deaths · 5 events
- Rip Current in New Hampshire, August 24, 20251 death · 1 injured · 1 event
- Hail and Damaging Winds in New York, August 24, 20251 injured · $235,000 · 1.75 in hail · 19 events
- Damaging Winds in Oklahoma, August 24, 2025$160,000 · 86 kt wind · 9 events
- Dust Storm and Damaging Winds in California, August 24, 2025$36,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in New York, August 24, 2025$32,000 · 1.5 in hail · 15 events
- Damaging Winds in West Virginia, August 24, 2025$24,000 · 50 kt wind · 11 events
- Damaging Wind in Florida, August 24, 2025$15,000 · 1 event
- Damaging Winds in West Virginia, August 24, 2025$12,000 · 50 kt wind · 4 events
- Damaging Winds in New York, August 24, 2025$12,000 · 50 kt wind · 2 events
- Flash Flooding and Debris Flows in Colorado, August 24, 20255 events
- Damaging Winds in Pennsylvania, August 24, 2025$7,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278195, 1277261, 1277267.